[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.50.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1997

An Unusual Axonal Polyneuropathy Induced by Low-Dose Interferon Alfa-2a

Author Affiliations

From the Department of Neurology, Beth Israel Deaconess Medical Center, Harvard Medical School, Boston, Mass.

Arch Neurol. 1997;54(7):907-908. doi:10.1001/archneur.1997.00550190093020
Abstract

Objectives:  To describe a patient who developed an unusual polyneuropathy after treatment with interferon alfa-2a for hepatitis C and to discuss issues related to diagnosis and pathogenesis.

Design:  Case report.

Setting:  Tertiary care center.

Case:  A 46-year-old man with chronic hepatitis C had acute onset of an axonal polyneuropathy with prominent smallfiber involvement shortly after completing a standard 6-month course of therapy with low-dose interferon alfa-2a.

Main Outcome and Results:  Further interferon treatment for hepatitis C was discontinued.

Conclusion:  Standard, low-dose interferon alfa-2a treatment can produce a persistent predominantly smallfiber polyneuropathy.

×